I am new to this site, although a member of the BLF community. My lung disease, which I have had for 2 years now - well diagnosed at least - has led me for the last 3 months to be on steroids (Prednisolone 25mg daily over the next 12 months). I have had many side-effects which I was warned about and put most of them down to just being side-effects. However - yesterday I had a blood test for blood sugar levels and was told to ring on Monday when the results would be back. Instead, I got a phone call this evening from the GPs surgery telling me to get to see the doc in the morning as my levels were very high - and that if I feel at all unwell in anyway, to take myself straight down to A&E..!!
So you can imagine how I'm feeling and that my mind is getting carried away until I see the GP in the morning. But from what I have read, it seems that the steroids can bring on Diabetes, and believe me, after reading more about Diabetes online tonight, I am more convinced that this is what I now have. My eyesight has deteriorated and become blurred in the last few months, I go to the loo to pass water almost every half hour all day every day! Swollen ankles, tired, lethargic, dry throat, stabbing pains in my kidneys sometimes, and even involuntary trembling of my hands - even numb heels when lying in bed!
Although I will get answers tomorrow, I wondered if anyone else has experienced this whilst on steroids??